Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2014, 5:56 PM EDT for Broward County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 5:56 PM EDT (21:56 UTC)
- Expired
- Aug 7, 2014, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613 WWUS82 KMFL 072156 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 556 PM EDT THU AUG 7 2014 FLZ067-071-072245- INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- 556 PM EDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND BROWARD COUNTY AND SOUTHWESTERN INLAND PALM BEACH COUNTY... * UNTIL 645 PM EDT * AT 555 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HOLEY LAND WILDLIFE REFUGE...OR 20 MILES SOUTH OF SOUTH BAY...MOVING NORTHEAST AT 5 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2618 8049 2624 8081 2658 8072 2647 8041 TIME...MOT...LOC 2155Z 204DEG 6KT 2637 8063 $$ KONARIK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:04 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 2:04 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 204 PM EDT THU AUG 7 2014 .SHORT TERM (TONIGHT-SATURDAY NIGHT)... CURRENTLY, DEEP LAYER RIDGE STRETCHES ACROSS SOUTH FLORIDA WITH A VERY WEAK STEERING FLOW AT NEARLY CALM. THIS WILL ALLOW FOR THE SEA BREEZES TO DEVELOP ALONG BOTH COASTS AND THEN ONLY VERY SLOWLY MOVING INLAND WITH THUNDERSTORMS FORMING ALONG THE BOUNDARIES. THESE STORMS COULD BASICALLY JUST ABOUT ANYWHERE THIS AFTERNOON AND MOVE VERY LITTLE. THE PRIMARY THREAT WILL BE HEAVY RAINFALL WITH POSSIBLE MINOR URBAN STREET FLOODING AND OF COURSE FREQUENT LIGHTNING STRIKES. THE ATMOSPHERE IS VERY MOIST WITH PWAT AT JUST OVER TWO INCHES WITH A VERY UNSTABLE ENVIRONMENT AS WELL WITH MID LEVEL LAPSE RATES AT 6.5C/KM. THE RIDGE WILL BEGIN TO LIFT NORTH OF THE LAKE BY FRIDAY INTO THE WEEKEND WITH A SOUTHEAST TO SOUTH STEERING FLOW DEVELOPING. THIS WILL RESULT IN ACTIVITY SHIFTING TO MORE THE INTERIOR AND LAKE REGION. HOWEVER, THE FLOW WILL NOT BE NECESSARILY THAT STRONG SO DEVELOPMENT COULD EASILY OCCUR ACROSS THE SUBURBS OF BOTH COASTAL METRO AREAS BEFORE PUSHING INLAND LATER IN THE AFTERNOONS. FORECAST SOUNDINGS ARE CURRENTLY SHOWING SOME SLIGHT DRYING ALOFT WITH PWAT DROPPING TO NEAR 1.7 INCHES. HOWEVER, INSTABILITY WILL STILL DOMINATE SO NUMEROUS STORMS ACROSS THE INTERIOR STILL APPEAR LIKELY. .LONG TERM (SUNDAY-THURSDAY)... LITTLE CHANGES ARE EXPECTED IN THE LONG RANGE FORECAST WITH DEEP EAST TO SOUTHEAST FLOW CONTINUING INTO THE MIDDLE OF NEXT WEEK. THE PWAT WILL MAINTAIN VALUES OF AROUND 1.7 INCHES AND FLOW WILL STILL NOT BE VERY STRONG SO SUBURBS COULD CONTINUE TO RECEIVE INITIAL DEVELOPMENT WITH ACTIVITY SHIFTING TO THE INTERIOR AND LAKE REGIONS IN THE AFTERNOONS. A LARGE MID LEVEL TROUGH IS EXPECTED TO MOVE INTO NEW ENGLAND LATE IN THE WEEK. THIS WILL SHIFT THE STEERING FLOW FROM THE SOUTHWEST TO NORTHEAST AND ACTIVITY BY THE END OF THE WEEK MAY RETURN TO THE INTERIOR AND EAST COAST. && .AVIATION... THE WEST AND EAST COAST SEA BREEZES ARE BEGINNING TO DEVELOP AND ARE NOT EXPECTED TO PENETRATE VERY FAR INLAND. THIS WILL KEEP SHOWER/THUNDERSTORM DEVELOPMENT ALONG THE COASTAL ZONE AND IN THE VICINITY OF THE TERMINALS WITH VCTS ASSIGNED TO ALL TERMINALS AT 18Z. THERE COULD BE BRIEF PERIODS OF IFR CONDITIONS INTO THE EARLY EVENING HOURS WITH THE OCCURRENCE OF SHOWERS/THUNDERSTORMS. WEAK AND VARIABLE WINDS ARE EXPECTED ACROSS THE REGION TONIGHT WITH SOME UNCERTAINTY IN THE WIND FORECAST. && .MARINE... RATHER BENIGN CONDITIONS WILL CONTINUE WITH A LIGHT EAST TO SOUTHEAST WIND AT LESS THAN 15 KNOTS THROUGH THE PERIOD WITH SEAS OF LESS THAN 4 FEET. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 78 91 / 20 60 20 50 FORT LAUDERDALE 80 91 81 91 / 20 50 20 50 MIAMI 78 91 80 91 / 20 50 10 50 NAPLES 76 90 76 91 / 10 50 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...60/BD LONG TERM....30/KOB AVIATION...60/BD
Hazardous weather outlook, Aug 7, 8:20 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 820 AM EDT THU AUG 7 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 820 AM EDT THU AUG 7 2014 ...SCATTERED TO NUMEROUS STORMS TODAY... ...WATERSPOUTS POSSIBLE GULF AND ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. THE MAIN IMPACTS WILL BE LIGHTNING, GUSTY WINDS AND HEAVY RAINFALL. WIND: WIND GUSTS FROM 40 UP TO 50 MPH WILL BE POSSIBLE WITH ANY THUNDERSTORMS. FLOODING: SLOW MOVING STORMS AND PERIODS OF HEAVY RAINFALL COULD RESULT IN HIGH WATER ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE REGIONAL GULF AND ATLANTIC WATERS. TEMPERATURES: HEAT INDEX VALUES FROM 100 TO 104 DEGREES ARE POSSIBLE ACROSS THE INTERIOR REGIONS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE PRIMARY RISK BEING LIGHTNING, GUSTY WINDS, AND ISOLATED STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 7, 4:49 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT THU AUG 7 2014
FLZ063-072130-
GLADES FL-
449 PM EDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLADES ...
* UNTIL 530 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES WEST OF VENUS
TO PALMDALE TO NEAR MOORE HAVEN...MOVING EAST AT 15 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...LAKEPORT...BUCKHEAD RIDGE...BRIGHTON
SEMINOLE RESERVATION...LAKE HICPOCHEE AND INDIAN PRAIRIE CANAL
MOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2714 8091 2713 8089 2707 8096 2704 8094
2706 8097 2697 8109 2693 8108 2693 8112
2684 8109 2682 8097 2681 8095 2681 8098
2677 8095 2677 8109 2690 8133 2703 8146
2703 8127 2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 2048Z 275DEG 14KT 2710 8150 2696 8130 2679 8104
KONARIKSpecial weather statement, Aug 7, 5:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 556 PM EDT THU AUG 7 2014 FLZ067-071-072245- INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- 556 PM EDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND BROWARD COUNTY AND SOUTHWESTERN INLAND PALM BEACH COUNTY... * UNTIL 645 PM EDT * AT 555 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HOLEY LAND WILDLIFE REFUGE...OR 20 MILES SOUTH OF SOUTH BAY...MOVING NORTHEAST AT 5 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2618 8049 2624 8081 2658 8072 2647 8041 TIME...MOT...LOC 2155Z 204DEG 6KT 2637 8063 KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:49 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| Aug 7, 6:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Aug 7, 7:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.